EMAIL THIS PAGE TO A FRIEND

Deutsche medizinische Wochenschrift (1946)

[Severe allergic contact dermatitis with generalized spread due to bufexamac presenting as the "baboon" syndrome].


PMID 12635026

Abstract

A 48-year-old woman presented with acute, pruritic, sharply demarcated, erythematous, maculopapulous exanthem in the anogenital area with disseminated maculae over the back. Several days before, the patient had applied as topical treatment a bufexamac-containing ointment to the anal region. The patch test showed an allergic test reaction to bufexamac. The case presents a serious allergic contact dermatitis with generalization, imitating a baboon syndrome, unequivocally linked to the previous topical treatment. During the last 10 years allergic reactions to bufexamac have increasingly been reported, sometimes with erythema multiforme-like reactions. Because of the high rate of sensitization, the serious clinical course of bufexamac allergy and the insidious symptoms of this side effect, sometimes mimicking the disease to be treated, the substance should be used neither for proctological nor for dermatological diseases, even more as these patients are considered to be at high risk of developing allergic contact dermatitis because of the abnormal skin barrier. Considering the data presented, the use of bufexamac should be critically reassessed.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

B0760
Bufexamac, analytical standard
C12H17NO3